Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
136 Doctors are Online

Heartburn, burning sensation in stomach and esophagus, painful chest. Taking tums, rolaids. Is it indigestion?

Hi I am wondering why I sometimes get a sharp pain in my chest when I drink pop. I do not normally drink pop (maybe once a month). I get heartburn and indigestion mixed up. When I eat certain food I get a burning feeling in my stomach and esophagus, I believe this is heartburn. I take tums or Rolaids for this and everything is good. But what I am not experiencing is a sharp pain in the chest. I am not sure if this is indigestion or not. It feels like I might have to burp or there is just pressure in my chest and upper throat. When I take a tum or Rolaid for this it never goes away. This lasts for about 30 minutes or more. Please help
Asked On : Mon, 14 Oct 2013
Answers:  1 Views:  86
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
General & Family Physician 's  Response
In my opinion you are suffering from gastritis and heart burn itself.

Make sure the pain you are experiencing is not associated simultaneously with nausea, chest tightness, sweating. Or the pain doesn't move to left arm or neck or jaw.

Dietary modification like avoiding carbonated drinks, having your breakfast, lunch and dinner at regular times can produce improvement. You should also avoide smoking and alcoho.

I would advice my patients an H2 blocker drug like Ranitidine as first line(if not allergic to). If not relieving you mave have to start one of the group Proton Pump Inhibitors.
Answered: Mon, 14 Oct 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor